Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 192, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 12, 2009, 1:25 PM CDT for Holmes County, Walton County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2009, 1:25 PM CDT (18:25 UTC)
- Expired
- May 12, 2009, 2:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Holmes County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 21 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.4 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 8:43 AM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, May 12, 8:43 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 943 AM EDT TUE MAY 12 2009 .UPDATE...MORNING SFC OBS AND SATELLITE IMAGERY SHOW A SURGE OF COOLER AND DRIER AIR MOVING SOUTHEAST INTO THE REGION...FORCED BY HIGH PRESSURE WEDGING DOWN THE LEE OF THE APPALACHIANS. LEADING EDGE OF THIS AIRMASS IS SHOWN WELL IN VIS IMAGERY WITH A SHARP LEADING EDGE TO A LOW CLOUD DECK NOW MOVING ACROSS THE GA/FL BORDER INTO THE EASTERN BIG BEND. WHILE TLH HAS HEATED UP QUICKLY TO NEAR 80 DEGREES THIS MORNING...THE HIGH TEMPERATURE SHOULD BE MODULATED BY THE INCOMING AIR MASS THIS AFTERNOON...WITH HIGHS ONLY REACHING THE MID 80S. POP FORECAST REMAINS TRICKY. BEST RAIN CHANCES EXPECTED TO BE WHERE THE LEADING EDGE OF THE INCOMING AIR MASS MEETS UP WITH THE GULF SEABREEZE THIS AFTERNOON. CURRENT TRENDS INDICATE THIS WILL LIKELY BE ACROSS THE FLORIDA PANHANDLE AND SE ALABAMA THIS AFTERNOON. THIS IS WHERE THE HIGHEST POPS ARE CURRENTLY INDICATED...SO NO SIGNFICANT CHANGES TO THE FORECAST ARE PLANNED. && .AVIATION...BKN-OVC MVFR CIGS CONTINUE ACROSS THE SOUTH GA/AL TERMINALS THIS MORNING. EXPECT THAT THESE CIGS WILL SLOWLY LIFT THROUGHOUT THE MORNING HORUS AND BECOME VFR BY 16Z. A CONVECTIVE CLUSTER ACROSS SOUTHERN ALABAMA...MAINLY WEST OF I-65...MAY HELP INITIATE ADDITIONAL CONVECTION ACROSS OUR REGION LATER TODAY AS OUTFLOW BOUNDARIES FROM THIS CLUSTER INTERACT WITH THE SEA BREEZE FRONTS. ANOTHER ROUND OF IFR CIGS/VSBYS WILL BE POSSIBLE EARLY WEDNESDAY MORNING. && .MARINE...WEAK NORTHEASTERLY SURGE WILL PUSH INTO THE WATERS EARLY THIS AFTERNOON RESULTING IN SOME SLIGHTLY HIGH WINDS THAN FORECAST...ESPECIALLY AWAY FROM THE COAST. WILL BUMP WINDS UP SLIGHTLY IN THE MARINE FORECAST WITH THE MORNING UPDATE. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 86 66 86 67 87 / 30 20 30 20 40 PANAMA CITY 85 68 84 70 86 / 40 20 30 20 40 DOTHAN 82 63 84 66 88 / 40 20 30 20 40 ALBANY 81 61 84 64 88 / 30 20 30 20 40 VALDOSTA 84 63 85 65 87 / 30 20 30 20 40 CROSS CITY 88 66 85 67 87 / 30 20 30 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/GODSEY
Hazardous weather outlook, May 12, 1:05 AM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 205 AM EDT TUE MAY 12 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-131100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 205 AM EDT TUE MAY 12 2009 /105 AM CDT TUE MAY 12 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY OF THE REGION TODAY AND WILL COMBINE WITH AFTERNOON HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION WHICH WILL LINGER INTO THIS EVENING. ALTHOUGH NO STRONG TO SEVERE STORMS ARE EXPECTED AT THIS TIME...A FEW COULD CONTAIN BRIEF GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A "DIRTY UPPER LEVEL RIDGE" (MEANING HIGH LEVELS OF LOW AND MID LEVEL MOISTURE) WILL DOMINATE CONDITIONS ACROSS THE REGION THROUGHOUT MUCH OF THE LONG TERM PERIOD. THIS WILL RESULT IN FAIRLY TYPICAL CONDITIONS FOR THIS TIME OF YEAR...WITH BOTH POPS AND TEMPS NEAR THEIR NORMAL CLIMATOLOGICAL VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
In the hours before
Special weather statement, May 12, 12:44 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 144 PM EDT TUE MAY 12 2009 FLZ007-008-121830- COASTAL WALTON-INLAND WALTON- 1244 PM CDT TUE MAY 12 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 130 PM CDT AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF SEMINOLE...OR 14 MILES SOUTHWEST OF DE FUNIAK SPRINGS...MOVING SOUTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED ABOUT 17 MILES NORTHWEST OF DE FUNIAK SPRINGS MOVING SOUTHEAST AT 10 MPH. HAIL UP TO DIME SIZE...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS ACROSS WALTON COUNTY. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:45 PM CDT | Severe Thunderstorm Warning | TAE | Washington | 30 min |
| May 12, 3:39 PM CDT | Severe Thunderstorm Warning | TAE | Gulf | 19 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.